Florida, 2023Flood and Heavy Rain in Florida, June 20, 2023
June 20, 2023 · NWS TBW · 3 events in 1 county or zone
Thunderstorms with a MCS over the northern peninsula produce heavy rain and flooding near Williston in Levy County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with a MCS over the northern peninsula produce heavy rain and flooding near Williston in Levy County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 20, 3:58 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 20, 3:58 AM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
458 AM EDT Tue Jun 20 2023
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...
.SHORT TERM (TDY-WED)...
Issued at 430 AM EDT Tue Jun 20 2023
There is some action visible on radar as the first round of
convection begins to make its way into the Nature Coast.
Synoptically, the pattern remains the same with upper level trough
sliding down into the Deep South over the next few days. At the
surface, high pressure remains across the Florida Straits keeping
west to southwest flow in place.
For today, showers and storms should fill in across most areas,
especially along and north of the I-4 corridor through the
morning. This will be supported by the ample moisture available,
upper level support and expected instability. Some guidance, at
this time, brings pockets of drier air over the southern portions
of the CWA that could limit how much convection develops today.
Otherwise, there should be plenty of fuel to work with areas
elsewhere. A second round of storms is possible this afternoon
over the same locations in central and northern areas of the
state. The main concern with these storms will be damaging winds,
but small hail could be supported by stronger storms given the
500mb temps.
On Wednesday, similar pattern should be in place, except higher
moisture should be present. Afternoon high temperatures range
from the mid 80s to near 90 degrees through the period. Triple
digits heat indices are anticipated during this time, so stay
hydrated!
&&
.LONG TERM (THU-MON)...
Issued at 430 AM EDT Tue Jun 20 2023
Later in the week and into the weekend, guidance continues to
support a parade of disturbances moving across the region. If tis
materializes, showers and storms won't leave the forecast and
west to southwest winds would likely remain in place. PWAT values
to increase significantly during the weekend as upper level
disturbance approaches the Peninsula. This would just allow
greater coverage area-wide. In terms of temperatures, highs remain
near 90 degrees and overnight lows in the 70s.
&&
.AVIATION...
(06Z TAFS)
Issued at 200 AM EDT Tue Jun 20 2023
VFR conditions expected over the next few hours before another
round of showers and storms approaches terminals into the morning
hours. There is uncertainty around the timing of the convection,
how long it will last, and whether or not it will make it to
southern terminals. Nonetheless, there is potential for periods
of on and of showers and thunderstorms through the period. Gusty
southerly winds prevail and intermittent MVFR/IFR conditions are
anticipated near storms.
&&
.MARINE...
Issued at 400 AM EDT Tue Jun 20 2023
Area of high pressure dominates south of the state while stalled
frontal boundary remains to the north. This will continue to
bring periods of unsettled weather conditions through the week.
Scattered to numerous showers and thunderstorms could produce high
winds, elevated seas, and lightning leading to hazardous marine
conditions. Small craft operators should exercise caution through
Wednesday.
&&
.FIRE WEATHER...
Issued at 340 AM EDT Tue Jun 20 2023
High pressure remains south of the area while frontal boundary stalls
near the Georgia/Florida border. This pattern combined with ample
moisture available will support periods of showers and storms through
the week across fire districts. Southwest winds prevail and become
gusty each afternoon with elevated dispersions possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 88 77 88 79 / 70 50 80 50
FMY 91 78 92 78 / 60 20 60 40
GIF 89 74 89 73 / 70 50 80 40
SRQ 89 77 90 78 / 60 30 70 50
BKV 88 72 89 72 / 80 60 90 50
SPG 87 79 87 79 / 70 50 80 50
&&
Sea Breeze Thunderstorm Regime For Tuesday: 5
Sea Breeze Thunderstorm Regime For Wednesday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Delerme
DECISION SUPPORT/CLIMATE...CloseIn the hours before
Special weather statement, Jun 20, 5:05 AM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
605 AM EDT Tue Jun 20 2023
FLZ239-201030-
Inland Levy FL-
605 AM EDT Tue Jun 20 2023
...A strong thunderstorm will impact portions of northeastern Levy
County through 630 AM EDT...
At 605 AM EDT, Doppler radar was tracking a strong thunderstorm over
East Bronson, or near Bronson, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williston, Bronson, Williston Highlands, East Bronson, and Williston
Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2954 8265 2954 8256 2948 8255 2948 8241
2923 8241 2921 8246 2922 8253 2920 8254
2946 8277 2955 8266
TIME...MOT...LOC 1005Z 240DEG 31KT 2942 8258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Jun 20, 5:32 AM EST, 58 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
632 AM EDT Tue Jun 20 2023
FLZ139-239-201130-
Coastal Levy FL-Inland Levy FL-
632 AM EDT Tue Jun 20 2023
...Strong thunderstorms will impact portions of Levy County through
730 AM EDT...
At 632 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Trenton to Manattee Road to 8 miles west of
Fowlers Bluff. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williston, Chiefland, Bronson, Williston Highlands, East Bronson,
Fowlers Bluff, Andrews, Williston Municipal Airport, Manattee Road,
Fanning Springs, Otter Creek, and Manatee Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2932 8314 2932 8312 2935 8306 2937 8307
2940 8302 2945 8301 2947 8298 2954 8298
2956 8295 2959 8294 2958 8278 2956 8275
2957 8266 2954 8265 2954 8256 2948 8255
2948 8241 2933 8240 2921 8285 2929 8317
TIME...MOT...LOC 1032Z 279DEG 19KT 2961 8281 2950 8291 2936 8315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWFlood, Levy
- When
- June 20, 6:30 AM EST
- Where
- Levy County, 0.6 mi E of Williston to 0.93 mi ESE of Williston
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 29.390, -82.450
Local law enforcement reported high water along the 300 block of NW 1st Ave with several vehicles stranded.
Heavy Rain, Levy
- When
- June 20, 10:00 AM EST
- Where
- Levy County, 3.09 mi WNW of Lake Stafford
- Reported by
- Mesonet
- Coordinates
- 29.340, -82.530
CWOP site EW9802 Williston reported 8.07 inches of rain over approximately 8 hour period from 2 am to 10 am EST.
Heavy Rain, Levy
- When
- June 20, 10:36 AM EST
- Where
- Levy County, 1.39 mi WSW of East Williston
- Reported by
- Mesonet
- Coordinates
- 29.370, -82.450
WeatherSTEM site 0566W Williston reported 7.54 inches of rain over approximately 8 hour period from 2 am to 10 am EST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 20 to 24, 202312 deaths · 11 events
- Excessive Heat and Heat in Texas, June 20 to 24, 20237 deaths · 55 events
- Heat in Texas, June 20 to 29, 202335 injured · 15 events
- Rip Current in Indiana, June 20, 20231 death · 1 injured · 1 event
- Rip Current in South Carolina, June 20, 20231 death · 1 event
- Drought in South Dakota, June 20 to 30, 2023$7.4 million · 5 events
- Hail and Damaging Winds in North Dakota, June 20, 20231 injured · $1.0 million · 1.75 in hail · 23 events
- Hail in Louisiana, June 20 to 23, 2023$500,000 · 3.5 in hail · 7 events
- Flash Flooding in North Carolina, June 20, 2023$230,000 · 3 events
- Excessive Heat in Oklahoma, June 20, 202318 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 20 to 23, 202350 kt wind · 13 events
- Drought in Oklahoma, June 20 to 26, 202311 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1098366, 1098368, 1098367.